MAUDE Adverse Event Report: MAKO SURGICAL CORP. BASE BAR ASSM; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BASE BAR ASSM; STEREOTAXIC DEVICE, ROBOTICS
Model Number 210060
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Splintering in the black leg holder has occurred and gave employee in cpd splinters (carbon fiber) that has caused concern as to the structural integrity of the device and if further splintering could occur in the operatin room and affect the patient.Would like all carbon pieces replaced (creating individual complaints per piece).In the case of the long bar and extension bar there is also concern of bio-burden falling into small holes found in the bar.Case type: (b)(4).
 
Event or Problem Description
Splintering in the black leg holder has occurred and gave employee in cpd splinters (carbon fiber) that has caused concern as to the structural integrity of the device and if further splintering could occur in the or and affect the patient.Would like all carbon pieces replaced (creating individual complaints per piece).In the case of the long bar and extension bar there is also concern of bio- burden falling into small holes found in the bar.Case type: tka.
 
Additional Manufacturer Narrative
Splintering in the black leg holder has occurred and gave employee in cpd splinters (carbon fiber) that has caused concern as to the structural integrity of the device and if further splintering could occur in the or and affect the patient.Would like all carbon pieces replaced (creating individual complaints per piece).In the case of the long bar and extension bar there is also concern of bio-burden falling into small holes found in the bar.Case type: tka.Patient was under anesthesia.Product evaluation: visual inspection showed small pits in the carbon fiber.Review of the device history records indicate 3 devices were manufactured and accepted into final stock on 07-19-2018 with no reported discrepancies.A review of complaints in catsweb and trackwise related to p/n 210060, lot 608136, shows 0 additional complaints related to the failure in this investigation.Conclusion: the event was confirmed.
 
Additional Manufacturer Narrative
"while reviewing the complaint record associated with this report, it was discovered that this event was incorrectly filed as a serious injury.We confirmed that this event did not cause or contribute to any life-threatening condition or permanent impairment to the patient and did not require any medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.Additionally, a review of complaint history records from january 1, 2016 until today, confirmed that there have been no reports of death or serious injury associated with similar events for this device family.Finally, the device¿s associated risk documentation confirmed that the highest potential severity of harm for this hazardous situation is a s2.Therefore, we will no longer be filing reports for this event type.
 
Event or Problem Description

Brand Name
BASE BAR ASSM
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9147807
Report Number3005985723-2019-00712
Device Sequence Number2665560
Product Code OLO
UDI-Device Identifier00848486031855
UDI-Public00848486031855
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number210060
Device Catalogue Number210060
Device Lot Number608136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer11/21/2019
04/13/2020
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date12/19/2019
04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;